| Model Number |
M0044790THK20 |
| Medical Device Problem Codes |
Charred (1086); Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/21/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
Event or Problem Description
Same case as mdr id 2134265-2016-11316.It was reported that there was char on the device, and steam pops occurred.The target lesion was located in the cavotricuspid isthmus(cti).A blazer ii xp was selected for use.On the middle of a flutter ablation, it was noted that the first two catheter used seemed to be not ablating sufficiently and properly.In addition, steam pops were heard and the expected reduction in electrogram amplitude during successful tissue ablation was not observed.The catheter was then removed from the patient's body; however, a char on the proximal edge of the distal electrodes were noted.The procedure was completed with another of the same device.No patient complications reported and patient's condition was fine.
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Unit was received for analysis after decontamination (in appropriate packaging).Visual inspection revealed that there is a slight bend in the distal end approximately 2cm from the distal tip.Body fluid is present on the proximal end of the distal tip.A portion of the body fluid present on the tip appears to have been charred.Electrical test revealed that the device is within specification.No opens or shorts were found.Rf ablation test using the maestro generator 4000 revealed the device was found within specifications.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
Event or Problem Description
Same case as mdr id 2134265-2016-11316.It was reported that there was char on the device, and steam pops occurred.The target lesion was located in the cavotricuspid isthmus(cti).A blazer® ii xp was selected for use.On the middle of a flutter ablation, it was noted that the first two catheter used seemed to be not ablating sufficiently and properly.In addition, steam pops were heard and the expected reduction in electrogram amplitude during successful tissue ablation was not observed.The catheter was then removed from the patient's body; however, a char on the proximal edge of the distal electrodes were noted.The procedure was completed with another of the same device.No patient complications reported and patient's condition was fine.